MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX DELTA MODULAR CERAMIC FEM HD 32/0MM T1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

BIOMET UK LTD. BIOLOX DELTA MODULAR CERAMIC FEM HD 32/0MM T1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Fall (1848); Pain (1994)
Date of Event 05/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign: new zealand.D10: 192010, echo por fmrl nc 10x130mm, lot #: 200860.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that approximately ten days post implantation of a total hip arthroplasty, the patient fell.After the fall, the patient had pain, and an x-ray showed that the femoral implant had subsided.The patient¿s pain reportedly did not resolve, so the patient had a revision surgery two months later.The stem and head were explanted, and the cup and liner were retained.No additional information available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned; visual and dimensional evaluations could not be performed.Picture received show that the explant with the stem and the head that have been removed from the patient.A review of the device manufacturing records confirmed no abnormalities or deviations.A review of the raw material certificate confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Medical radiographs were provided and reviewed by a radiologist.The review identified two views of the right hip demonstrate a right total hip arthroplasty with possible cement fixation of the acetabular cup or cementless fixation.Subsidence of the femoral component is noted on the second image without surgical skin staples.On the second image, there is abutment of the greater trochanter and the acetabular cup as a result of the subsidence.Normal bone quality.No contribute factors are identified.No other failures are seen.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOLOX DELTA MODULAR CERAMIC FEM HD 32/0MM T1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19508801
Report Number3002806535-2024-00214
Device Sequence Number12625545
Product Code LZO
UDI-Device Identifier00887868271564
UDI-Public(01)00887868271564(17)330822(10)3168215
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number650-1162
Device Lot Number3168215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale